MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: refobacin bc r 1x40 us; item# 110034355; lot# 849abh1703.Refobacin bc r 1x40 us; item# 110034355; lot# 849abh1703.Refobacin bc r 1x40 us; item# 110034355; lot# 839haa0807.Femur cemented plus left size 9+; item# 42504606611; lot# 64288155.Stem extension 6mm offset splined uncemented 17 mm diameter +135 mm length; item# 42560613517; lot# 64542501.Femoral central cone size small; item# 42545001011; lot# 64470408.Femoral distal augment cemented size 9, 9+ 5 mm thickness; item# 42556606605; lot# 64345779, tibia fixed cemented left size f stem extension use required; item# 42542007501; lot# 64334587, articular surface fixed bearing constrained condylar knee (cck) left 12 mm height use with tibia sizes e, f / revision femur sizes 7, 7+, 9, 9+ with l; item# 42512800712; lot# 64305404, stem extension 6mm offset splined uncemented 15 mm diameter +135 mm length; item# 42560613515; lot# 64523137.Tibial central cone size x-small; item# 42545000510; lot# 64470026, tibial augment cemented half block left lateral size ef 10 mm thickness; item# 42555805110; lot# 64453282, tibial augment cemented half block left medial size ef 10 mm thickness; item# 42555805310; lot# 64352568.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient experienced pes bursitis, pain, throbbing, cramping and tightness approximately four (4) years following left knee arthroplasty.The patient was prescribed meloxicam and given a cortisone injection as well as topical pain therapies.Initial operative notes noted the patient's tibial bone was quite sclerotic from an unknown previous procedure and several small drill holes were made to help with cement interdigitation; however, no intraoperative complications were noted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10, h11.The products remain implanted; therefore, visual evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported lot 849abh1703.Review of the complaint histories identified additional similar complaints for the reported lots 839haa0807 and 849bah1404.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records and radiographs were provided and reviewed by a health care professional.The review of the x-ray identified no significant findings; well fixed implants with no lysis loosening or wear, excellent bone cement metal interface.The review of medical records identified moderate occasional pain that requires medication.Obesity, multiple surgeries and prior quadricep were identified as contributing factors to the event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR  26903
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20265849
Report Number3006946279-2024-00060
Device Sequence Number8261169
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)211130(10)849BAH1404
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Catalogue Number110034355
Device Lot Number849BAH1404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American